Alert archive / Virginia / River Flood Warnings in 2014
River Flood Warning 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Apr 7, 2014, 9:36 PM EDT for Halifax County, Virginia. It took effect at Apr 8, 2014, 5:42 AM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2014, 9:36 PM EDT (01:36 UTC)
- In effect from
- Apr 8, 2014, 5:42 AM EDT
- Expired
- Apr 9, 2014, 10:26 AM EDT
- In force
- 29 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 122 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 20.66 ft at Apr 8, 2014, 9:00 PM EDT.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
487 WGUS41 KRNK 080136 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 936 PM EDT MON APR 7 2014 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY RUNOFF FROM THE RAINFALL OF 1 TO 2 INCHES ACROSS THE DAN RIVER BASIN WILL CAUSE STAGES ON THE DAN TO REACH FLOOD STAGE BY TOMORROW AFTERNOON. THE RIVER SHOULD CREST IN THE MINOR FLOOD CATEGORY BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC083-081336- /O.NEW.KRNK.FL.W.0005.140408T1106Z-140410T1021Z/ /SBNV2.1.ER.140408T1106Z.140409T0600Z.140409T2221Z.NO/ 936 PM EDT MON APR 7 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE DAN RIVER AT SOUTH BOSTON. * FROM TUESDAY MORNING UNTIL THURSDAY MORNING. * AT 09PM MONDAY THE STAGE WAS...16.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 20.9 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013. $$ && LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
6 follow-up statements
396
WGUS81 KRNK 080829
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 AM EDT TUE APR 8 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
RAINFALL OF 1 TO 2 INCHES ACROSS THE DAN RIVER
BASIN WILL ALLOW THE DAN TO REACH FLOOD STAGE
THIS EARLY MORNING. THE RIVER SHOULD CREST IN THE
MINOR FLOOD CATEGORY TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
&&
VAC083-081629-
/O.EXT.KRNK.FL.W.0005.140408T0942Z-140410T0112Z/
/SBNV2.1.ER.140408T0942Z.140409T0000Z.140409T1312Z.NO/
429 AM EDT TUE APR 8 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* FROM EARLY THIS MORNING UNTIL WEDNESDAY EVENING
* AT 4AM TUESDAY THE STAGE WAS...18.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 20.3 FEET BY THIS EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$016 WGUS81 KRNK 081031 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 631 AM EDT TUE APR 8 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY ...RAINFALL OF 1.5 TO 2.0 INCHES WAS COMMON MONDAY ACROSS THE DAN RIVER BASIN. THIS RAINFALL HAS RESULTED IN CONSIDERABLE RUNOFF INTO AREA CREEKS...STREAMS...AND RIVERS IN THE AREA. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE MINOR FLOODING DURING THE NEXT FEW DAYS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY 5 PM EDT. && VAC083-081831- /O.CON.KRNK.FL.W.0005.000000T0000Z-140410T0112Z/ /SBNV2.1.ER.140408T0945Z.140409T0000Z.140409T1312Z.NO/ 631 AM EDT TUE APR 8 2014 THE FLOOD WARNING CONTINUES FOR THE DAN RIVER AT SOUTH BOSTON. * UNTIL WEDNESDAY AFTERNOON. * AT 6 AM TUESDAY THE STAGE WAS 19.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE UNTIL WEDNESDAY AFTERNOON. * FLOOD STAGE IS 19.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 20.3 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND AND WOODS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013. && LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879 $$
023
WGUS81 KRNK 081602
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 PM EDT TUE APR 8 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
...RAINFALL OF 1.5 TO 2.0 INCHES WAS COMMON MONDAY ACROSS THE DAN
RIVER BASIN. THIS RAINFALL HAS RESULTED IN CONSIDERABLE RUNOFF INTO
AREA CREEKS...STREAMS...AND TRIBUTARIES OF THE DAN RIVER. MINOR FLOODING
WILL CONTINUE INTO WEDNESDAY ALONG THE DAN RIVER AT SOUTH BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED THIS EVENING.
&&
VAC083-090002-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-140409T1903Z/
/SBNV2.1.ER.140408T0945Z.140408T1800Z.140409T0703Z.NO/
1202 PM EDT TUE APR 8 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* UNTIL WEDNESDAY AFTERNOON.
* AT 11 AM TUESDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1 FEET ON MAY 8 2013.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
RCS116
WGUS81 KRNK 082356
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
756 PM EDT TUE APR 8 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
...MINOR FLOODING IS ONGOING AT THIS TIME DUE TO RECENT HEAVY
RAINFALL AND RUNOFF. THE RIVER APPEARS TO BE CRESTING...AND
WILL EVENTUALLY BEGIN TO FALL AFTER MIDNIGHT. MINOR FLOODING
SHOULD CONTINUE UNTIL WEDNESDAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED EARLY TOMORROW MORNING.
&&
VAC083-090756-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-140409T2109Z/
/SBNV2.1.ER.140408T0945Z.140408T2300Z.140409T0909Z.NO/
756 PM EDT TUE APR 8 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* UNTIL WEDNESDAY AFTERNOON.
* AT 7 PM EDT TUESDAY...THE STAGE WAS 20.6 FEET.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER SHOULD CREST NEAR 20.8 FEET LATER THIS EVENING.
THEN...THE RIVER SHOULD BEGIN TO FALL AFTER MIDNIGHT...AND WILL
DROP BELOW FLOOD STAGE DURING THE DAY ON WEDNESDAY.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$393
WGUS81 KRNK 090752
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 AM EDT WED APR 9 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
MINOR FLOODING IS ONGOING AT THIS TIME DUE TO RECENT HEAVY
RAINFALL AND RUNOFF. THE RIVER HAS CRESTING...AND
WILL FALL BELOW FLOOD STAGE THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED AROUND NOON.
&&
VAC083-091552-
/O.EXT.KRNK.FL.W.0005.000000T0000Z-140409T2305Z/
/SBNV2.1.ER.140408T0945Z.140409T0200Z.140409T1105Z.NO/
352 AM EDT WED APR 9 2014
THE FLOOD WARNING CONTINUES FOR
THE DAN RIVER AT SOUTH BOSTON.
* UNTIL THIS EVENING.
* AT 03AM WEDNESDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS
MORNING.
* AT 19.0 FEET...THERE IS FLOODING OF LOW-LYING AGRICULTURAL LAND
AND WOODS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.4 FEET ON APRIL 15 2004.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$647
WGUS81 KRNK 091426
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1026 AM EDT WED APR 9 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN VIRGINIA...
DAN RIVER AT SOUTH BOSTON AFFECTING HALIFAX COUNTY
THE DAN RIVER AT SOUTH BOSTON HAS FALLEN BELOW FLOOD STAGE
AND WILL CONTINUE TO FALL THROUGH THE NEXT FEW DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER
THAN YOU THINK.
GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT
HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES
AHPS'.
THIS IS THE LAST SCHEDULED STATEMENT CONCERNING THIS FLOOD EVENT.
&&
VAC083-091456-
/O.CAN.KRNK.FL.W.0005.000000T0000Z-140409T2305Z/
/SBNV2.1.ER.140408T0945Z.140409T0200Z.140409T1315Z.NO/
1026 AM EDT WED APR 9 2014
THE FLOOD WARNING IS CANCELLED FOR
THE DAN RIVER AT SOUTH BOSTON.
* AT 10AM WEDNESDAY THE STAGE WAS 18.8 FEET AND FALLING.
* FLOOD STAGE IS 19.0 FEET.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 4:05 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 7, 4:05 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT MON APR 7 2014 .SYNOPSIS... A SURFACE LOW PRESSURE CENTER WILL MOVE NORTHEAST THROUGH THE OHIO VALLEY AND INTO NEW ENGLAND BY TUESDAY MORNING...PULLING A COLD FRONT THROUGH THE APPALACHIAN REGION OVERNIGHT TONIGHT. THIS FRONT WILL SWEEP OUT LINGERING SHOWERS AND FOG...AND WILL THEN USHER IN GUSTY BUT COOL NORTHWEST WINDS FOR TUESDAY...BUT GENERALLY DRY CONDITIONS. AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION ON WEDNESDAY...KEEPING A LOW CHANCE OF SHOWERS IN PARTS OF THE AREA. THEN HIGH PRESSURE AND MORE SEASONABLE TEMPERATURES WILL RETURN TO THE REGION BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 402 PM EDT MONDAY... WEDGE REMAINS FIRMLY IN PLACE OVER ALMOST ENTIRE FCST AREA...WITH SOME BREAKS FAR SOUTHWEST ALLOWING TEMPS TO REACH INTO THE LOW 60S AT RICHLANDS. NO SFC-BASED INSTABILITY AT THIS POINT...AND AS SFC FRONT CURRENTLY OVER CENTRAL TN/KY APPROACHES THIS EVENING THERE COULD BE 100-200 J/KG FAR SW VA AND SE WV...AND CANT RULE OUT SOME ISOLD THUNDER AS DEVELOPING SHOWERS MOVE IN...BUT GIVEN THIS LIMITED SHALLOW INSTABILITY...NOT CONCERNED ABOUT SEVERE...AND THIS WILL WEAKEN QUICKLY LATE EVENING AS THESE SHOWERS MOVE INTO AREA. SOME HIGH RES GUIDANCE SUGGESTING A BREAK TO WEDGE IN FAR SOUTHEAST LATE THIS EVENING A LITTLE AHEAD OF SFC FRONT...AND SO AM INDICATING RISING TEMPS AND WINDS VEERING TO S OR SW BRIEFLY BEFORE FALLING LATE TONGIHT BEHIND THE FRONT. NOT SEEING ENOUGH INSTABILITY LATE THIS EVENING IN THE PIEDMONT FOR MUCH THUNDER CONCERN...BUT AREAS OF SHOWERS CURRENTLY OVER NRN GA MAY SNEAK UP IN TO PIEDMONT THIS EVENING...AND CARRYING A LIKELY POP FOR THAT POSSIBILITY. PERHAPS MAIN CONCERN REMAINDER OF EVENING UNTIL ABOUT MIDNIGHT BEFORE FRONT PUSHES THROUGH IS DPATCHY DENSE FOG...ESPECIALLY ALONG SOUTHEAST FACING RIDGES. VERY LOW CONFIDENCE IN WHETHER THIS WILL LAST RIGHT UP UNTIL FRONT PUSHED THROUGH BETWEEN 10PM AND 2AM...OR THERE WILL BE ENOUGH MIXING JUST AHEAD OF IT TO DIMINISH BY MID EVENING. ADDED FAIRLY LARGE AREA OF FOG FOR ALL BUT FAR WEST AND FAR EASTERN PART OF AREA FROM THIS AFTERNOON UNTIL LATE EVENING JUST AHEAD OF FRONT. ANY LINGERING SHOWERS WILL BE PULLING OUT AFTER MIDNIGHT AS FRONT PUSHES ACROSS REGION...WITH INCREASING WEST WINDS...AND INCREASED THE GUSTS ALONG RIDGES. TUESDAY A FEW UPSLOPE SHOWERS EXPECTED TO LINGER IN MORNING...WITH GUSTY NW WINDS BUT NOT ANYWHERE NEAR ADV CRITERIA...AND GRADIENT WILL BE DECREASING SLOWLY DURING THE DAY. CLOUD COVER LIKELY TO REMAIN FAIRLY SOLID IN WEST...BUT CLEARING AND DOWNSLOPE IN THE EAST WILL ALOW TEMPS TO CLIMB BACK INTO THE MID AND UPPER 60S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM EDT MONDAY... THE MAIN LOW PRESSURE SYSTEM WILL QUICKLY MAKE ITS WAY NORTH INTO CANADA BY NIGHTFALL TUESDAY...LEAVING AN UPPER-LEVEL DISTURBANCE IN CONTROL OVERNIGHT INTO WED. NORTHWEST WINDS TAKE CONTROL BEHIND THE PASSAGE OF THE FRONT...KEEPING TEMPERATURES SEASONABLY COOL. A SERIES OF SHORTWAVES WILL DIVE JUST SOUTH OF OUR AREA WHILE A WEAK FRONTAL BOUNDARY MAKES ITS WAY INTO THE WESTERN PORTIONS OF THE CWA WED MORNING. THE FAR WESTERN SLOPES WILL RECEIVE THE BULK OF THE PRECIPITATION DURING THE EARLY MORNING HOURS...BUT WITH A BOUNDARY LAYER TOO WARM TO SUPPORT FROZEN PRECIPITATION...ALL PRECIPITATION IS EXPECTED TO FALL IN LIQUID FORM. DOWNSLOPING CONDITIONS WILL KEEP THE MAJORITY OF THE RIVER VALLEY'S AND PIEDMONT REGIONS DRY...BUT THE ECMWF AND NAM CONTINUE TO HINT AT MINOR SHOWER RE-DEVELOPMENT WED AFTERNOON IN THE FAR EASTERN PORTIONS OF SOUTHSIDE VA AND THE EASTERN PIEDMONT OF NC. PRECIPITATION AND CLOUDS CLEAR THE AREA BY SUNSET. LOW TEMPERATURES WILL DROP QUICKLY DRIVEN MAINLY BY RADIATIONAL COOLING. MANY AREAS WILL BE FLIRTING WITH THE FREEZING POINT. HIGH PRESSURE TAKES OVER...BUT DOESN'T REMAIN IN CONTROL FOR LONG AS IT IS QUICKLY PUSHED OUT INTO THE ATLANTIC BY THE MID-AFTERNOON HOURS THURSDAY. ZONAL FLOW AND A SOUTHERLY WINDS PICK UP SOON AFTER...INITIATING A WARMING TREND THAT WILL CONTINUE INTO THE OVERNIGHT HOURS. 850MB TEMPERATURES WILL REACH 10C THURSDAY NIGHT HINTING AT THE CONTINUATION OF THE WARMING TREND INTO FRIDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 PM EDT MONDAY... ACCORDING TO THE 12Z GFS...A SLOW MOVING FRONT WILL MOVE SOUTH ACROSS THE OHIO VALLEY FRIDAY. A WAVE IS EXPECTED TO DEVELOP ALONG THE FRONT AND WITH THE HELP OF A SHORT WAVE...PUSHES PRECIPITATION EAST INTO PENNSYLVANIA FRIDAY AFTERNOON AND NIGHT. ANY LEFT OVER BOUNDARY WILL THEN GET PUSHED NORTH AS A WARM FRONT ON SATURDAY. THE FORECAST AREA WILL REMAIN IN A WARM AIR MASS UNTIL EARLY NEXT WEEK WHEN THE NEXT FRONTAL SYSTEM TRACKS ACROSS THE REGION. WITH REGARDS TO 12Z ECMWF...A SLOW MOVING COLD FRONT WILL DRIFT ACROSS THE OHIO VALLEY ON FRIDAY THEN STALLING OVER THE SOUTHERN OHIO VALLEY FRIDAY EVENING. THE ECM IS ABOUT 200 MILES SOUTH WITH THE FRONT THAN THE GFS. FRIDAY NIGHT INTO SATURDAY MORNING...A SHORT WAVE PUSHES THE FRONT EAST AND ACROSS THE AREA. RAINFALL AMOUNTS WITH THIS FRONT WILL RANGE FROM A HALF OF AN INCH IN SOUTHEASTERN WEST VIRGINIA TO A HUNDREDTH TOWARD SOUTHSIDE. ECM CONFIDENCE IS 80 PERCENT ACROSS THE NORTH TO AROUND 30 PERCENT ACROSS SOUTHSIDE. FOLLOW THIS FRONTAL RAIN...THE ECM IS DRY UNTIL EARLY NEXT WEEK AS THE NEXT FRONTAL SYSTEM APPROACHES. GIVEN THE BIG DIFFERENCES IN THE MODELS...WILL ONLY HAVE A CHANCE FOR SHOWERS FRIDAY NIGHT INTO SATURDAY. OF COURSE TEMPERATURES WILL BE AFFECTED IF WE DO OR DO NOT HAVE RAIN. FOR NOW...TOOK A MODEL BLEND WHICH GIVES TEMPERATURES IN THE UPPER 60S TO MID 70S FRIDAY AND A FEW DEGREES COLDER ON SATURDAY. ONCE THE WARM FRONT PUSHES NORTH OF THE REGION...EXPECTED TEMPERATURES TO MODERATE WARMER SUNDAY AND MONDAY. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 205 PM EDT MONDAY... MOST RAIN HAS MOVED EAST OF THE AREA EARLY THIS AFTERNOON... ALTHOUGH SOME ADDITIONAL SHOWERS MAY STILL IMPACT LYH/DAN LATE THIS AFTERNOON AND EVENING...AS WELL AS LATE EVENING AT BLF. REGARDLESS...IFR CONDITIONS WITH A PERSISTENT COLD AIR DAMMING PATTERN WILL CONTINUE INTO THE EVENING UNTIL A COLD FRONT PUSHING IN FROM THE WEST AROUND 05Z IN THE WEST AND 08Z IN THE EAST. STILL...IFR CIGS MAY PERSIST AT BLF THROUGH DAYBREAK IN UPSLOPE FLOW WITH A FEW SHWRS. AT OTHER AIRPORTS...ONCE FRONT PASSES THROUGH AND WINDS TURN WEST SOME TIME AFTER MIDNIGHT...CIGS SHOULD LIFT TO MVFR THEN VFR...AND WILL REMAIN SO WITH GUSTY NW WINDS DURING THE DAY TUESDAY. CONTINUING LLWS IN TAFS ALL BUT BLF UNTIL FRONT ARRIVES AND SHALLOW STABLE AIR MIZES OUT. THIS WILL NEED TO BE MONITORED ESPECIALLY AT DAN AS THERE IS A CHANCE THE WEDGE WILL MIX OUT WITH GUSTY SW SFC WINDS A FEW HOURS BEFORE THE FRONT ARRIVES. EXTENDED AVIATION DISCUSSION... A FEW SHOWERS IN WESTERN SLOPES OF WV APPALACHIANS MAY PERSIST INTO MUCH OF TUES MORNING...OTHERWISE CLEARING SKIES ACROSS MOST OF REGION EXCEPT FAR WESTERN SLOPES. ANOTHER DISTURBANCE THROUGH WED MAY PROLONG PERIODS OF SHOWERS AND ATTENDANT MVFR CIGS/VSBYS AT TIMES...ESPECIALLY ACROSS THE MOUNTAINS. VFR CONDITIONS SHOULD FINALLY RETURN BY THU AS HIGH PRESSURE BUILDS ACROSS THE REGION BEHIND THE FINAL DISTURBANCE. THESE CONDITIONS SHOULD PREVAIL INTO THE EARLY PART OF THE WEEKEND...BEFORE ANOTHER WEAK FRONT ARRIVES. && .HYDROLOGY... AS OF 404 PM EDT MONDAY... ONE TO TWO INCHES OF RAINFALL ACROSS MUCH OF THE REGION THROUGH MIDDAY IS EXPECTED TO CAUSE SOME RIVERS TO RISE TO NEAR OR JUST ABOVE ACTION STAGE...PRIMARILY THE DAN AND ROANOKE RIVERS...WHICH WILL CONTINUE INTO TUESDAY AND TUESDAY NIGHT IN SOME LOCATIONS SUCH AS SOUTH BOSTON. NO RIVER FLOODING IS CURRENTLY ANTICIPATED FROM THE PREVIOUS AND EXPECTED ADDITIONAL RAINFALL...WHICH TONIGHT IS EXPECTED TO BE ONLY A QUARTER OF AN INCH OR LESS IN THE PIEDMONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB/SK NEAR TERM...SK SHORT TERM...JJM/RCS LONG TERM...RCS AVIATION...RAB/SK HYDROLOGY...SK
Hazardous weather outlook, Apr 7, 1:53 PM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 153 PM EDT MON APR 7 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 153 PM EDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
Nearby
River Flood Warnings in Virginia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.